MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned device consisted of a quantum maverick balloon catheter hypotube.The balloon, distal shaft and hub/strain relief was not returned for analysis.The hypotube was microscopically and visually inspected.Inspection revealed 73cm of the hypotube returned with both fractured ends ovaled, as if kinked prior to separation and there were numerous kinks in the hypotube.The fracture faces of the hypotube were ovaled, as if kinked prior to separation.Inspection of the rest of the device found no other damage.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty.
 
Event or Problem Description
Reportable based on device analysis completed on 14-may-2019.It was reported that crossing difficulty was encountered.The target lesion was located in the left circumflex artery.A 3.0mm x 8mm quantum maverick balloon catheter was advanced for dilatation but failed to cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, returned device analysis revealed a separated hypotube.
 
Additional Manufacturer Narrative
Describe event or problem updated.Device evaluated by mfr.: returned device consisted of a quantum maverick balloon catheter hypotube.The balloon, distal shaft and hub/strain relief was not returned for analysis.The hypotube was microscopically and visually inspected.Inspection revealed 73cm of the hypotube returned with both fractured ends ovaled, as if kinked prior to separation and there were numerous kinks in the hypotube.The fracture faces of the hypotube were ovaled, as if kinked prior to separation.Inspection of the rest of the device found no other damage.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that crossing difficulty was encountered.The target lesion was located in the left circumflex artery.A 3.0mm x 8mm quantum maverick balloon catheter was advanced for dilatation but failed to cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, returned device analysis revealed a separated hypotube.It was further reported that when the device was attempted to cross the lesion, the shaft broke.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8679236
Report Number2134265-2019-06560
Device Sequence Number13971463
Product Code LOX
UDI-Device Identifier08714729392569
UDI-Public08714729392569
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0022487753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight71